I was on synthroid for 8 months because my endo dr said I had subclinical hypothroidism. Initially my TSH was 6.110 and my T4 was 0.94. She also said I had hasimotos, multinodular goiter, hypercalciuria and osteoporious. After 8 months, I lost weight, couldn't sleep, and developed head pain. I went to a new endo, and she said to stop meds and vitiamins for 2 weeks, and repeat all bloodwork. My TSH came back low, and my T3 and T4 were good. She said to stop the synthroid. Could the recent bloodwork be good because the synthroid is still in my system. At this point I'm not sure being off synthroid completely is right.
Good question. I wish I had a more indepth answer as I'm curious myself. According to it's wikipedia article, the half life of levothyroxine is as little as 3 or as long as 10 days.
But there's also the question of how long it takes the body to respond to changes in those levels.
Personally I'd ask to have my levels checked again in a month or two. Or actually, for myself anyway, I think I'd just ask to be put back on a low dose of Synthroid because I hovered around borderline low on the FT4 most of my life and had most of the symptoms along with it, and it's only recently when my body stepped up the TSH that my FT4 went into mid-range and for once I wasn't dragging myself around all day.
It takes a full 6 weeks to completely saturate and hold levels when starting or changing dosages of T4 meds.....so I would assume that it would take that long to completely get out of your system.
The first thing to do is to actually get a copy of those labs and post the results here with the lab ranges used, so we can take a look.
Secondly.....if you have Hashimoto's, then the "normal ranges" used are thrown out the window. If you keep the levels supressed and supported enough, it will help keep the symptoms from the antibodies attacking the thyroid at a minimum. At the beginning of Hashimoto's you will swing all over the place and at times even swing hyper, especially if you have nodules that release extra hormone as well.
I would absolutely make sure you retest in 4 weeks to see where you stand.....but I would like to know where your levels were at with your most recent one.
I would also be leary that your new endo would think that 2 weeks is long enough to clear the meds out of your system.....and also would like to know how well versed this Dr is with Hashi's.
I JUST FIGURED OUT WHY MAY KNEES WERE HURTING AND SWOLLEN. IT ALL STARTED IN JUNE WHEN I SWITCHED TO SYNTHRIOD. GOT ONLINE TO CHECK SIDE AFFECTS AND THAT IS ONE THEM. CAN I JUST STOP TAKING IT ? OR HOW DO I DETOX TO GET HTIS OUT OF MY SYSTEM ASAP? AND WHICH THRIOD MEDICINE DO YOU THINK IS BEST? THANK GOD FOR LEADING ME TO THIS!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.